Thank you for your consult at DoctorSpring.com. I can understand your concern, and will try to help you best.
You have hearing loss (blocked sensation) on left side since one month.
You had surgery for subdural hematoma 4 months ago. So ear block is not related to the surgery.
Most likely cause of hearing loss for your age is either due to cold (one
eustachean tube which connects ear and nose gets block and causes pressure change
in ear, same happen during landing of flight sometimes) or may be due to nerve
deafness due to age.
To find the exact cause you need to visit local ENT doctor for ear examination and the doctor can plan for hearing test (pure tone audiogram) also.
Steroids we should avoid without knowing exact indication, particularly in your
age as it has lots of side effects.
If you are not able to see an ENT consultant now, you can start Tab.Levocetrizine
5 mg or loratadine (Claritin 10 mg) once daily for 15 days (antihistamine
medication) in consult with your local GP. It will help in flu and will open the eustachean tube.
• To visit locol ENT doctor and to do hearing test
• Till that to start Tab.Levocetrizine 5 mg or loratadine (Claritin 10 mg)
once daily for 15 days
Hope this helps. Would be glad to answer any follow-up queries.
Dr. Sunil Jalan
MBBS, DLO,MS(ENT), DNB,DAA
Patient replied :
Thank you doctor for the detailed response. Three follow up questions:
1).I am taking nasal drops to stabilize the pressure in the eustachian tube.Will this help in unblocking my left ear? The nose drop medication is xylometazoline hcl.
2) Would a blocked ear lead to further problems later? Note - The hearing test resulted in a normal results.
3) Could the steroids be the root cause for this blocked ear? What other side-effects can I anticipate?
Attached is the sound test results that was done. Thanks!
Nasal drops will help to stabilize the pressure in eustachean tube, but
xylometazoline should be used only for 3 to 5 days. You can start
Tab.Levocetrizine 5 mg once daily for 15 days (antihistamine medication)for same
purpose, under the care of your local physician.
Blocked ear will not cause any further problem.
Steroid is not cause of it. If you have stopped steroid then it is fine, Short
course of steroid will not cause any side effect.
Hope this helps. Feel free to ask if you have any further queries.